MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested but not provided.Age & date of birth - requested but not provided.Sex - requested but not provided.Weight - requested but not provided.Ethnicity - requested, information not received.Race - requested, information not received.Implanted date: device was not implanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.
 
Event or Problem Description
The user facility reported that the sheath of the angio seal split upon insertion with the dilator.Patient wasn't hurt but the product was defective according to the facility.It was reported that the there was no injury to patient and that the patient condition is good.It was reported that the procedure outcome went well.Additional information was received on 11/16/17: it was reported that a second angioseal device was used in order to achieve hemostasis.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One 8f angioseal hemostasis sheath was returned mated with the arteriotomy locator to terumo medical corporation in (b)(4).There was split observed at the tip of the hemostasis sheath, same side as the monofold.The mated device was inserted at an oblique angle into a test apparatus to check for integrity of the sheath under tension.No anomalies were noted.The outer diameter of the locator was measured to be between 0.1067"-0.1064" and the inner diameter of the sheath was measured to be 0.112".All measurements were within the manufacturing dimensions specified on the drawings active at the time of manufacturing the product.The device was subject to scanning electron microscopy and the fractured side of the split was characterized.There appeared to be unique (torn layers) morphology to the fractured face.Ftir analysis was done and the elements of the pebax and radiopaque filler materials were characterized.Energy dispersive x-ray spectra analysis for the sample did not detect any foreign elements present at various locations.Upon closer microscopic examination a faint and fine line could be seen running longitudinally upwards from the proximal cracked part of the sheath.The complaint is confirmed for a split on the distal end of the sheath same side as the monofold.Visual, microscopic, dimensional and functional evaluations were performed on the device and a thorough root cause analysis was carried out.The optical evaluation revealed longitudinal lines on the sample outer surface.These lines were presumed to be drawings marks produced during the pebax extrusion manufacturing process, that could locally weaken the sheath longitudinally and result in a split on sheath along the line when excess force is applied during mating of the locator or high off-axis forces are applied in situ.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedure.Similar events are being investigation through the quality system.

Brand Name
8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key7084314
Report Number3013394970-2017-00589
Device Sequence Number1297997
Product Code MGB
UDI-Device Identifier05415067002853
UDI-Public05415067002853
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model NumberN/A
Device Catalogue Number610131
Device Lot Number5992511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer02/21/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1